Alert archive / Florida / Freeze Warnings in 2007
Freeze Warning 1, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 29, 2007, 8:48 AM EST for 5 counties in Florida. It took effect at Jan 30, 2007, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2007, 8:48 AM EST (13:48 UTC)
- In effect from
- Jan 30, 2007, 3:00 AM EST
- Expired
- Jan 30, 2007, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 291348 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 848 AM EST MON JAN 29 2007 FLZ063-066-067-070-071-292300- /O.UPG.KMFL.FZ.A.0001.070130T0800Z-070130T1300Z/ /O.NEW.KMFL.FZ.W.0001.070130T0800Z-070130T1300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION 848 AM EST MON JAN 29 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY MORNING FOR GLADES...HENDRY...WESTERN PALM BEACH AND WESTERN BROWARD AND EASTERN COLLIER COUNTY MAINLY NORTH OF ALLIGATOR ALLEY. ANOTHER COLD FRONT ACROSS CENTRAL FLORIDA WILL MOVE SOUTH ACROSS MAINLAND SOUTH FLORIDA THIS MORNING, BRINGING MUCH COOLER AIR INTO THE AREA. WINDS WILL BECOME LIGHT OVERNIGHT, ALLOWING FOR A BIG DROP IN TEMPERATURES. MINIMUM TEMPERATURES TONIGHT WILL RANGE FROM NEAR 30 OVER THE WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES TO THE LOWER 30S OVER WEST PALM BEACH, NORTHWEST BROWARD AND NORTHERN SECTIONS OF EAST COLLIER COUNTY. A FREEZE WARNING MEANS THAT MINIMUM TEMPERATURES WILL REACH 32 DEGREES OR LOWER ANYWHERE IN THE WARNED AREA LATE TONIGHT AND EARLY TUESDAY MORNING, BUT NOT EVERYBODY WILL EXPERIENCE A FREEZE. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI ON THIS DEVELOPING COLD WEATHER SITUATION. $$
2 follow-up statements
000 WWUS72 KMFL 292251 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 551 PM EST MON JAN 29 2007 FLZ063-066-067-070-071-301300- /O.CON.KMFL.FZ.W.0001.070130T0800Z-070130T1300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION 551 PM EST MON JAN 29 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY. A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY MORNING FOR GLADES...HENDRY...WESTERN PALM BEACH AND WESTERN BROWARD AND EASTERN COLLIER COUNTY MAINLY NORTH OF ALLIGATOR ALLEY. COLD, DRY AIR FROM NORTH CENTRAL FLORIDA WILL CONTINUE TO MOVE SOUTH ACROSS MAINLAND SOUTH FLORIDA THROUGH EARLY TUESDAY MORNING. WINDS WILL BECOME LIGHT OVERNIGHT... ALLOWING FOR A LARGE DROP IN TEMPERATURES ACROSS THE REGION. MINIMUM TEMPERATURES TONIGHT WILL RANGE FROM NEAR 30 OVER THE WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES TO THE LOWER 30S OVER WESTERN PALM BEACH... NORTHWEST BROWARD AND NORTHERN SECTIONS OF EASTERN COLLIER COUNTY. A FREEZE WARNING MEANS THAT MINIMUM TEMPERATURES WILL REACH 32 DEGREES OR LOWER ANYWHERE IN THE WARNED AREA LATE TONIGHT AND EARLY TUESDAY MORNING... BUT NOT EVERYBODY WILL EXPERIENCE A FREEZE. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI ON THIS DEVELOPING COLD WEATHER SITUATION. $$
000 WWUS72 KMFL 301018 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 518 AM EST TUE JAN 30 2007 FLZ063-066-067-070-071-301300- /O.CON.KMFL.FZ.W.0001.000000T0000Z-070130T1300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION 518 AM EST TUE JAN 30 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT THROUGH 8 AM EST THIS MORNING FOR GLADES...HENDRY...WESTERN PALM BEACH...WESTERN BROWARD AND EASTERN COLLIER COUNTY...MAINLY NORTH OF ALLIGATOR ALLEY. MINIMUM TEMPERATURES EARLY THIS MORNING WILL FALL INTO THE LOWER 30S ACROSS THE AREA...HITTING THE FREEZING MARK OR SLIGHTLY BELOW AT A FEW LOCATIONS. IN FACT...PALMDALE HAS ALREADY REGISTERED A FREEZE...RECORDING A TEMPERATURE OF 31 DEGREES. A FREEZE WARNING MEANS THAT MINIMUM TEMPERATURES WILL REACH 32 DEGREES OR LOWER ANYWHERE IN THE WARNED AREA LATE TONIGHT AND EARLY TUESDAY MORNING... BUT NOT EVERYBODY WILL EXPERIENCE A FREEZE. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GREGORIA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 29, 4:28 AM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Jan 29, 4:28 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
428 AM EST MON JAN 29 2007
.DISCUSSION...
A DRY COLD FRONT WAS MOVING SOUTH THROUGH CENTRAL FLORIDA EARLY
THIS MORNING. THIS FRONT WILL CONTINUE TO MOVE SOUTH AND THROUGH
THE CWA DURING THE MORNING HOURS. THE FRONT WILL BRING VERY DRY
AIR AT THE LOW LEVELS AND MUCH COOLER AIR TO THE AREA BY THIS
AFTERNOON.
THE SHORT RANGE MODELS CONTINUE TO SHOW THAT THE HIGH PRESSURE
OVER SOUTHEAST TEXAS EARLY THIS MORNING WILL CONTINUE TO MOVE
SOUTH AND EAST TOWARDS FLORIDA TODAY AND OVER NORTH FLORIDA
TONIGHT. THIS WILL ALLOW FOR THE WINDS OVER THE INTERIOR AREAS TO
BECOME LIGHT AND VARIABLE TONIGHT SETTING UP A GOOD RADIATIONAL
COOLING EVENT. THE ONLY FLY IN THE OINTMENT COULD BE SOME HIGH
CIRRUS CLOUDS THAT COULD MOVE INTO THE AREA LATE TONIGHT FROM THE
WEST REDUCING THE RADIATIONAL COOLING EVENT. HOWEVER WITH THE VERY
DRY AIR AT THE LOW LEVELS TODAY...LOW TEMPS COULD STILL GET DOWN
TO NEAR FREEZING CONDITIONS TOWARD SUNRISE TUESDAY. SO WILL KEEP
THE FREEZE WATCH UP FOR THE NORTHERN INTERIOR AREAS OF SOUTH
FLORIDA FOR TONIGHT...AND LET THE DAY SHIFT DETERMINE IF A FREEZE
WARNING MAY BE NEEDED FOR TONIGHT. THERE COULD EVEN BE SOME PATCHY
FROST OVER THE INTERIOR AREAS OF THE CWA TOWARD SUNRISE.
FOR REST OF CWA TONIGHT...THE SHORT RANGE MODELS DO TRY TO BRING
THE WINDS AROUND TO THE NORTHEAST TONIGHT ALLOWING FOR SOME
MOISTURE TO WORK INTO THE EAST COAST METRO AREAS. HOWEVER WITH THE
VERY DRY AIR OVER THIS AREA TODAY...THINK THAT DRAINAGE WILL SET UP
ALONG BOTH COASTS. SO HAVE WENT BELOW THE MAV GUIDANCE ABOUT 3 TO
5 DEGREES FOR TONIGHTS LOWS ALONG BOTH METRO COASTS OF THE
CWA...WITH UPPER 30S WELL INLAND TO MID TO UPPER 40S NEAR THE
COASTLINE.
THE HIGH WILL THEN MOVE SLOWLY TO THE EAST THROUGH THURSDAY...AS
ANOTHER LOW PRESSURE DEVELOPS IN THE WESTERN GULF OF MEXICO. THIS
WILL ALLOW FOR THE WINDS TO SWING TO A EASTERLY DIRECTION AND
ALLOW FOR A WARM UP TO NEAR NORMAL TEMPS FOR THE CWA BY WEDNESDAY.
THE WX WILL ALSO REMAIN DRY THROUGH WEDNESDAY OVER THE CWA.
.EXTENDED FORECAST...
THE LOW PRESSURE SHOULD THEN MOVE EAST THROUGH NORTH FLORIDA LATE
THIS WEEK ALLOWING FOR THE WINDS TO SWING TO SOUTHERLY DIRECTION
OVER THE AREA...AND ALLOW FOR TEMPS TO WARM UP TO ABOVE NORMALS
FOR THIS TIME OF YEAR. THERE COULD ALSO BE SOME SHOWERS AROUND
LATE THIS WEEK DUE TO THE INCREASE IN MOISTURE OVER THE AREA. SO
HAVE KEPT THE SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR LATE
THIS WEEK OVER THE CWA.
THE FRONT IS THEN FORECAST TO MOVE THROUGH THE CWA THIS WEEKEND
KEEPING THE MOISTURE OVER THE AREA. SO HAVE KEPT THE CHANCE OF
POPS IN THE FORECAST FOR SATURDAY AND SLIGHT CHANCE OF SHOWERS FOR
SUNDAY. TEMPS SHOULD ALSO BE NEAR NORMAL FOR THIS TIME OF YEAR
THIS WEEKEND.
&&
.AVIATION...
GAIN...MODELS GROSSLY OVER-ESTIMATED WINDS OVERNIGHT. WINDS ARE 5
KT OR LESS EVERYWHERE WITH EVEN CALM WINDS AT TMB AND APF. WINDS
WILL PICK UP OUT OF THE N-NW AFTER SUNRISE TO AROUND 10 KT. MOSTLY
CLEAR SKIES WILL PREVAIL ACROSS THE AREA...EXCEPT SCT035 AT APF
MAINLY THIS MORNING. SO NO AVIATION CONCERNS.
&&
.MARINE...
THE WINDS THIS MORNING HAVE BEEN COMING FROM THE WEST TO NORTHWEST
AROUND 15 TO 20 KNOTS. THESE WINDS SHOULD SWING TO A NORTHERLY
DIRECTION BY TONIGHT AND SLOWLY DECREASE TO AROUND 5 TO 10 KNOTS
BY MIDNIGHT. THE WINDS WILL THEN REMAIN OUT OF THE NORTH AT 5 TO
10 KNOTS ON TUESDAY BEFORE SWINGING TO A EASTERLY DIRECTION BY WEDNESDAY.
THIS WILL ALLOW FOR THE SEAS IN THE GULF STREAM TO BE UP TO 13
FEET THIS MORNING BEFORE SLOWLY DECREASING TO LESS THAN 7 FEET BY
LATE THIS EVENING. SO WILL KEEP A SCA UP FOR THE GULF STREAM FOR
SEAS THROUGH EARLY THIS EVENING.
FOR REST OF THE CWA WATERS...PLAN ON HAVING A SCEC UP THIS MORNING
FOR THE WINDS.
&&
.FIRE WEATHER...
THE DEW POINTS BEHIND THE DRY COLD FRONT WERE IN THE 20S TO 30S.
THESE DEW POINTS WILL WORK INTO THE CWA THIS MORNING INTO EARLY
AFTERNOON. TEMPS WILL ALSO WARM UP INTO THE 60S OVER THE CWA. THIS
WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL DOWN INTO THE 20S
OVER MOST OF THE CWA THIS AFTERNOON. SO WILL UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE CWA FOR THIS
AFTERNOON.
THE RELATIVE HUMIDITIES ON TUESDAY AFTERNOON COULD FALL DOWN TO
THE LOWER 30S AROUND THE LAKE OKEECHOBEE AREA FOR 3 TO 4 HOURS.
WILL LET THE DAY SHIFT LOOK AT THIS MORE CLOSELY TO SEE IF A FIRE
WEATHER WATCH NEEDS TO BE PUT UP FOR THIS AREA FOR TUESDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 63 42 69 47 / - - - -
FORT LAUDERDALE 65 47 70 54 / - - - -
MIAMI 66 48 71 55 / - - - -
NAPLES 62 38 68 47 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075.
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM EST THIS
EVENING FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...BAXTER
SHORT TERM...BAXTER
AVIATION...GREGORIAHazardous weather outlook, Jan 29, 5:27 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 527 AM EST MON JAN 29 2007 FLZ063-066>075-292230- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 527 AM EST MON JAN 29 2007 ...FREEZE WATCH NORTH AND CENTRAL INTERIOR LATE TONIGHT INTO EARLY TUESDAY... ...SMALL CRAFT ADVISORY IN THE GULF STREAM THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: ANOTHER COLD FRONT WILL MOVE ACROSS MAINLAND SOUTH FLORIDA THIS MORNING, BRINGING MUCH COOLER AIR INTO THE AREA. WINDS WILL BECOME LIGHT OVERNIGHT, ALLOWING FOR A BIG DROP IN TEMPERATURES. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE 30S INTERIOR AND GULF COASTAL LOCATIONS...TO THE 40S ALONG THE ATLANTIC COAST. TEMPERATURES COULD EVEN FALL TO AROUND FREEZING ACROSS PORTIONS OF GLADES, HENDRY, EASTERN COLLIER, WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES. FOR THIS REASON, A FREEZE WATCH REMAINS IN EFFECT FOR THESE AREAS LATE TONIGHT THROUGH EARLY TUESDAY. WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL MAINTAIN HAZARDOUS SEAS IN THE GULF STREAM THROUGH EARLY THIS EVENING. SEAS OF 9 TO 13 FEET THIS MORNING WILL DIMINISH TO LESS THAN 7 FEET BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW TEMPERATURES TUESDAY NIGHT WILL RANGE FROM THE UPPER 30S NORTHWEST INTERIOR TO THE 40S ELSEWHERE...EXCEPT LOWER TO MID 50S FAR SOUTHEAST COAST. TEMPERATURES THEN WILL REBOUND RAPIDLY DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:27 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 15 hr |
| Jan 29, 4:27 PM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 13 hr |
Nearby
Freeze Warnings in Florida, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.